Article Text

PDF
Unusual presentation of more common disease/injury
Do not miss rifampicin-induced thrombocytopenic purpura
  1. Avinash Agrawal,
  2. Manish Gutch,
  3. Nirdesh Jain,
  4. Ambukeshwar Singh
  1. Department of Internal Medicine, CSM Medical University, Lucknow, Uttar Pradesh, India
  1. Correspondence to Dr Avinash Agrawal, icuexpert{at}gmail.com

Summary

Drug-induced immune thrombocytopenia (DITP) can be triggered by a wide range of medications. Although many cases of DITP are mild, some are characterised by life-threatening bleeding symptoms. In the treatment of tuberculosis there are special therapeutic problems related to adverse effects of drugs, compliance to treatment and microbial resistance. Thrombocytopenia is an uncommon but potentially fatal adverse effect of certain antituberculous drugs when the incriminating drug is taken by a susceptible individual. Here the authors report a case of rifampicin-induced thrombocytopenia, which although rare, needs attention.

Statistics from Altmetric.com

Footnotes

  • Competing interests None.

  • Patient consent Obtained.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.